Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 273, NWS Springfield, MO

August 13, 2019Benton County, St. Clair County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 13, 2019, 1:21 AM CDT for Benton County, St. Clair County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2019, 1:21 AM CDT (06:21 UTC)
Expired
Aug 13, 2019, 2:15 AM CDT
In force
54 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, MO, St. Clair County, MO

The radar

The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2282 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.2
Supercell composite
9.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:18 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 13, 12:18 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1218 AM CDT Tue Aug 13 2019

...Updated for 06Z Aviation Discussion...

.SHORT TERM...(This evening through Tuesday)

It was a hot and muggy day over extreme southeast Kansas and the
Missouri Ozarks. Temperatures warmed into the 90s under mostly
sunny skies. Dew points were in the mid 70s, creating heat index
values ranging from 100 to 110 degrees.

A Heat Advisory will remain in effect through early this evening.

For tonight, as a frontal boundary sags through the Ozarks,
showers and thunderstorms are expected to develop. Many locations
will remain dry, however, a few of these storms could become
marginally severe, with 60 mph wind gusts being the primary risk.

Storms should exit the region Tuesday morning. Cooler and drier
air will filter in, with highs in the middle and upper 80s
tomorrow. A few locations across southern Missouri could reach 90
prior to the front getting all the way into Arkansas.

.LONG TERM...(Wednesday through Monday)

A drier continental airmass will be overhead across the Ozarks
through most of the next several days. This will offer relief
from the heat, although, we will still experience temps in the
middle and upper 80s. Much lower dew points will make the air feel
more comfortable.

Precipitation chances through the upcoming weekend and into next
work week looks pretty limited. Given the drier continental air
and the lack of any forcing mechanisms, a mostly dry forecast is
expected into next week. There is a signal for a possible
overnight storm complex Friday morning and again on Saturday,
however, those rain chances are very uncertain at this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1218 AM CDT Tue Aug 13 2019

A cold front was making its way towards the area, with scattered
storms out ahead of it now entering western and central Missouri.
This activity looks to impact the KJLN and KSGF taf sites between
08Z-12Z and covered this with a tempo group. Short term models
indicate this activity may diminish before it makes it as far
south as KBBG. Flight conditions through 12Z will mainly be VFR,
although lower MVFR conditions are likely in and near the storms.
Otherwise, rather quiet weather is expected after the front pushes
through with light northwest winds and VFR flight conditions.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Raberding
Hazardous weather outlook, Aug 12, 9:20 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Springfield MO
920 PM CDT Mon Aug 12 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
920 PM CDT Mon Aug 12 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  Warm and humid conditions will persist tonight with heat index
  values in the 90s this evening falling back into the 80s
  overnight.

  A cold front will bring the chance for showers and
  thunderstorms tonight. There is a limited risk for a few
  strong to marginally severe storms with this frontal passage.
  Thunderstorm wind gusts up to 60 mph will be the primary
  risk with the strongest storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

  A few thunderstorms could be ongoing early Tuesday morning.

 Heat index values of 95 to 105 degrees are likely over far south
 central Missouri on Tuesday before the front moves through.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Aug 12, 11:20 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Springfield MO
1120 PM CDT Mon Aug 12 2019

MOZ056-130500-
Morgan MO-
1120 PM CDT Mon Aug 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL
MIDNIGHT CDT...

At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Otterville, or 11 miles east of Sedalia, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Syracuse...                       Florence...

LAT...LON 3868 9284 3860 9284 3848 9270 3849 9272
      3858 9306 3869 9306
TIME...MOT...LOC 0420Z 291DEG 21KT 3873 9303

Lindenberg
Special weather statement, Aug 12, 11:54 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Springfield MO
1154 PM CDT Mon Aug 12 2019

KSZ073-097-MOZ066-130545-
Bourbon KS-Crawford KS-Vernon MO-
1154 PM CDT Mon Aug 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...NORTHEASTERN CRAWFORD
AND WESTERN VERNON COUNTIES UNTIL 1245 AM CDT...

At 1153 PM CDT, Doppler radar was tracking strong thunderstorms over
Bourbon County.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms as they push east.

Locations impacted include...
Nevada...                         Fort Scott...
Marmaton...                       Bronson...
Arcadia...                        Uniontown...
Bronaugh...                       Fulton...
Redfield...                       Hepler...
Moundville...                     Richards...
Mapleton...                       Deerfield...
Metz...                           Stotesbury...
Harding...                        Petersburg...
Porterville...                    Xenia...

This includes Interstate 49 between mile markers 96 and 106.

LAT...LON 3804 9507 3804 9461 3805 9461 3805 9430
      3765 9442 3765 9461 3763 9462 3768 9509
TIME...MOT...LOC 0453Z 285DEG 54KT 3787 9499

Lindenberg
Special weather statement, Aug 12, 11:57 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
1157 PM CDT Mon Aug 12 2019

MOZ056-130545-
Morgan MO-
1157 PM CDT Mon Aug 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
1245 AM CDT...

At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithton, or 7 miles southeast of Sedalia, moving southeast at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Versailles...                     Stover...
Syracuse...                       Florence...

LAT...LON 3868 9293 3868 9284 3860 9284 3853 9275
      3834 9285 3846 9307 3869 9306
TIME...MOT...LOC 0456Z 297DEG 19KT 3862 9315

Lindenberg
Special weather statement, Aug 13, 12:45 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Springfield MO
1245 AM CDT Tue Aug 13 2019

MOZ055-056-130630-
Benton MO-Morgan MO-
1245 AM CDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON AND CENTRAL
MORGAN COUNTIES UNTIL 130 AM CDT...

At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Versailles to near Lincoln.
Movement was southeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Truman Lake...                    Versailles...
Warsaw...                         Lincoln...
Cole Camp...                      Stover...
Edmonson...                       Mora...
Florence...                       Crockerville...
Whitakerville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3861 9284 3860 9284 3843 9263 3842 9263
      3821 9337 3847 9348 3851 9333 3851 9330
      3852 9329 3854 9323 3853 9307 3859 9306
      3864 9288
TIME...MOT...LOC 0545Z 316DEG 18KT 3853 9285 3842 9340

Schaumann

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:20 PM CDTSpecial Weather StatementSGFMorgan40 min
Aug 12, 11:57 PM CDTSpecial Weather StatementSGFMorgan48 min
Aug 13, 12:23 AM CDTSevere Thunderstorm WarningSGFVernon52 min
Aug 13, 12:45 AM CDTSpecial Weather StatementSGFBenton, Morgan45 min
Aug 13, 12:58 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, St. Clair26 min
Aug 13, 1:50 AM CDTSevere Thunderstorm WarningSGFCamden, Miller, Morgan55 min
Aug 13, 2:25 AM CDTSpecial Weather StatementSGFCamden20 min
Aug 13, 2:42 AM CDTSpecial Weather StatementSGFCamden, Maries, Phelps, Pulaski48 min
Aug 13, 3:00 AM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Aug 13, 3:18 AM CDTSevere Thunderstorm WarningSGFDent, Maries, Phelps42 min
Aug 13, 3:43 AM CDTFlash Flood WarningSGFMaries, Phelps, Pulaski5 hr
Aug 13, 8:34 AM CDTRiver Flood WarningSGFVernon28 hr
Aug 13, 4:27 PM CDTRiver Flood WarningSGFVernon60 hr
Aug 12, 11:13 PM CDTSevere Thunderstorm WarningSGFBourbon47 min
Aug 12, 11:54 PM CDTSpecial Weather StatementSGFBourbon51 min
Aug 13, 1:07 AM CDTAreal Flood AdvisorySGFBourbon3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.